I was just put on promethazine for severe nausea which it helped VERY much! I have read that usually you are on these type of drugs for the 'short term', not long term. I am wondering if there is any problem with taking this long term, as I am afraid if I stop the nausea may return. Thank you.
26 Apr 2012
Actually if you tell us what medications you are taking and where the nausea is coming from, it would be helpful.
For the basics, your doc will only give you what is safe. I have been on such drugs for a period of time whon a new med is being adjusted with my body. When I go off I am fine. usually nausea is temporary.
23 Oct 2014
Hi! I suffer from chronic nausea also, promethazine worked great for me as far as stopping vomiting but I would still be nauseated. Also it tended to make me sleepy but jittery. Recently I have been given Zofran which can be dissolved under your tongue, it has been working well for me without the side effects.
- Promethazine Information for Consumers
- Promethazine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Promethazine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
And what should be given to such patients during vomiting?
1 answer • 18 Jul 2010
... headache that are on lt long term
1 answer • 30 Aug 2011
I recently found I have an overactive thyroid & was prescribed the drug, Levothyroxine 75mg, only I am afraid it will cause even more nausea than ...
3 answers • 8 May 2014
Needing it. I just recently remembered I had it but it expired last month. Is it okay if I take it anyways?
1 answer • 21 Mar 2015